MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*FX25W
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has not been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 20 has been referenced in the conclusions section of h6.A review of the device history record and product release decision control sheet of the involved product code/lot # combination was conducted with no relevant findings.A search of the complaint file found no other report with the involved product code/lot# combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported a leak in the capiox device during priming.The following information was provided by the user facility: a leak was noted at the arterial port connection; the oxygenator was changed out; the procedure was completed successfully with no delay; and there was no patient involvement.
 
Additional Manufacturer Narrative
This report is being submitted as follow up number 1 to provide the returned sample evaluation results.The actual device was returned to the manufacturing facility for evaluation.Visual inspection found that the sampling line tube had been almost fractured off at the joint with the oxygenator outlet port.There was no other anomalies on the remainders of the device.Magnifying and electron microscopic inspections of the fracture cross-section of the sampling line tube on the port side confirmed there was not any embedded foreign particle or entrainment of air bubbles which would have contributed to the generation of the fracture.It was revealed that some segments were in the smooth state and other segments in the rough state with the generation of some streaks on the smooth segments.Simulation testing was conducted.The sampling line tube of a current product sample was exposed to a shock force at the joint of the tube and the oxygenator outlet port after it having been left under a low temperature of 4°c for 12 hours.The sampling line tube became fractured at the joint.Electron microscopic inspection of the fracture cross-section found that the state of the surface was very similar to that of the actual sample.There is no evidence that this event was related to a device defect or malfunction.While an exact cause of the reported event cannot be definitively determined based on the available information, it is likely the actual sample was subjected to a shock force which exceeded the strength limit of this product in the state of being cooled by having been left under a low temperature during transportation, resulting in the fracture of the tube.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6526211
Report Number9681834-2017-00088
Device Sequence Number1594718
Product Code DTZ
UDI-Device Identifier04987350701084
UDI-Public(01)04987350701084(17)190930(10)161017
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberCX*FX25W
Device Lot Number161017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/30/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/27/2017
Supplement Report FDA Received Date06/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1